Corporate demand for insurance : new evidence from the U.S. terrorism and property markets

<?xml version="1.0" encoding="UTF-8" standalone="no"?>
<rdf:RDF xmlns:rdf="http://www.w3.org/1999/02/22-rdf-syntax-ns#" xmlns:dc="http://purl.org/dc/elements/1.1/" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance">
<rdf:Description>
<dc:creator>Michel-Kerjan, Erwann</dc:creator>
<dc:date>2015-09-07</dc:date>
<dc:description xml:lang="es">Sumario: Since the passage of the Terrorism Risk Insurance Act of 2002, corporate terrorism insurance is sold as a separate policy from commercial property coverage. In this article, we determine whether companies differ in their demand for property and terrorism insurance. Using a unique data set of insurance policies purchased by large U.S. firms, combined with financial information of the corporate clients and of the insurance provider, we apply a two-stage least squares approach to obtain consistent estimates of premium elasticity of corporate demand for property and terrorism coverage. Our findings suggest that both are rather price inelastic and that corporate demand for terrorism insurance is significantly more price inelastic than demand for property insurance. We further find a negative relation between the solvency ratios of both property and terrorism risk coverage, with a stronger effect on the latter, indicating that companies use their ability to self-insure as a substitute for market insurance. Our results are robust to the application of alternative estimators as well as changes in the econometric specifications.</dc:description>
<dc:identifier>https://documentacion.fundacionmapfre.org/documentacion/publico/es/bib/record.do?id=153552</dc:identifier>
<dc:language>spa</dc:language>
<dc:rights xml:lang="es">In Copyright (InC) - http://rightsstatements.org/vocab/InC/1.0/</dc:rights>
<dc:type xml:lang="es">Artículos y capítulos</dc:type>
<dc:title xml:lang="es">Corporate demand for insurance : new evidence from the U.S. terrorism and property markets</dc:title>
<dc:relation xml:lang="es">En: The Journal of risk and insurance. - Nueva York : The American Risk and Insurance Association, 1964- = ISSN 0022-4367. - 07/09/2015 Volumen 82 Número 3 - septiembre 2015 </dc:relation>
</rdf:Description>
</rdf:RDF>